MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR HI FLEX XLPE ISRT 7-8 10MM; CROSSLINKED POLYETHYLENE ARTICULAR INSERTS

SMITH & NEPHEW, INC. LEGION CR HI FLEX XLPE ISRT 7-8 10MM; CROSSLINKED POLYETHYLENE ARTICULAR INSERTS
Catalog Number 71453187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Surgeon reports patient was professing well.0 to 110 degrees.Walking with stick.Physiotherapist pushed hard on knee and patient felt pain and became stiff.Surgeon believes that the knee being bent excessively led to a stitch pooping and fluid getting into the joint.This resulted in stiffness and pain with bending.Revision - (b)(6) 2018.Surgeon opened the knee, debrided any scar tissue.Rom - 5 to 70 degrees.Washout the joint out.Downsized to 9mm poly - see usage; no xray; no report for surgeon or hospital; no return of implant; surgeon does not fault the implant; general health- good; patient was compliant.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical group concluded, no relevant supporting clinical information has been provided to assist with a clinical investigation, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
LEGION CR HI FLEX XLPE ISRT 7-8 10MM
Common Device Name
CROSSLINKED POLYETHYLENE ARTICULAR INSERTS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7471704
Report Number1020279-2018-00832
Device Sequence Number11070965
Product Code MBH
UDI-Device Identifier00885556487549
UDI-Public00885556487549
Combination Product (Y/N)N
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71453187
Device Lot Number16JM14174
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;